Can anyone else relate?
Sertraline - Started on 50mg per day now on 100mg per day, anxiety is sky high.
- 31 Aug 2018 by tylerhorne91
- 17 February 2019 (5 weeks ago)
- depression, post traumatic stress disorder, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, sertraline, anxiety and stress
Added 31 Aug 2018:
I already suffer from anxiety and have been for 2+ years and have been taking 2mg of Klonopin once with breakfast and once with dinner everyday. I also have a script for .5mg Xanax to take as needed. After seeing a psychiatrist for about 2 months, he determined that I have somewhat severe PTSD from my childhood that I have pent up inside. He suggested and I started the 50mg Zoloft on 8/20 and upped to 100mg on the 27th (Monday). I feel like since I started the 100mg dosage of Zoloft my anxiety skyrocketed. On a good day its 5 to 6/10 and the past few days it has been an 8 or 9/10. I had a panic attack earlier. I know that it takes up to a month for the SSRI to fully kick in in my brain, but I was wondering if anyone else has suffered from extreme anxiety as a side effect and if so, if you have any suggestions as to what I can do in the meantime? I see my psychiatrist at the end of next week, and I am out of Xanax and only have enough of the Klonopin to take 2 a day, otherwise I'll run out early and really go crazy. I also just started school 3 weeks ago and I am having trouble concentrating in class and at home while doing homework. I know that is another side effect of the sertraline. Any feedback is very much appreciated. Thank you!!
Added 31 Aug 2018:
Also he referred me to a therapist whom specializes in EMDR treatment for the PTSD. We haven't had an actual EMDR wand session yet, we are compiling a list of topics to go over while doing the actual treatment. She agrees as well that I am suffering from PTSD from my childhood. Just wanted to put this on here to include as much info as possible.
Hi, tyler! This is not at all an unusual side effect when initiating treatment with an antidepressant/anxiolytic:
"Common (1% to 10%): Affect/emotional lability, aggravated depression, aggression, agitation, increased anxiety"
Fortunately, it generally resolves within a week or two with continued treatment and gets better everyday. Many doctors do advise the use of a benzo short term to counteract this anxiety until the appropriate medication takes full effect.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Try to be patient and stay positive. Don't let your anxiety over your anxiety get the better of you... it's self-defeating and will only hinder your progress.
For what it's worth, Zoloft is among the three antidepressants that were reported to be most effective in treating anxiety disorders in clinical trials and by user reviews.
Best regards, Wildcat
Hello yes my anxiety has been a lot worse after taking sertraline but I’ve only been on it a little while 2 weeks at 50mg and just over a week on 100mg as people have told me on this site it’s still early days and it gets worse before it gets better so I am just trying to muddle through it the best I can
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Feb 2011 • 1 answer
Updated 15 Feb 2018 • 5 answers
Updated 6 Jun 2017 • 2 answers
Updated 11 Jan 2016 • 2 answers
Updated 15 Feb 2018 • 3 answers